Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 167, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 8, 2021, 10:51 AM CDT for 4 counties in Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 10:51 AM CDT (15:51 UTC)
- Expired
- Jun 8, 2021, 11:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 11:05 AM CDT | TSTM WND DMG | 3 Wsw Tatum, TX | TREE DOWN ON FM 782. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
594
WUUS54 KSHV 081551
SVRSHV
TXC183-203-365-401-081645-
/O.NEW.KSHV.SV.W.0167.210608T1551Z-210608T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1051 AM CDT Tue Jun 8 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Harrison County in northeastern Texas...
Northwestern Panola County in northeastern Texas...
Northern Rusk County in northeastern Texas...
Gregg County in northeastern Texas...
* Until 1145 AM CDT.
* At 1051 AM CDT, severe thunderstorms were located along a line
extending from near Clarksville City to near Henderson, moving east
at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Longview, Henderson, Kilgore, White Oak, Gladewater, Hallsville,
Overton, Tatum, New London, Clarksville City, Beckville, Liberty
City, Joinerville, Turnertown, Lakeport, Easton, Warren City,
Rolling Meadows, Fairplay and Stewart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3253 9499 3257 9488 3260 9451 3214 9443
3212 9494 3239 9499
TIME...MOT...LOC 1551Z 268DEG 29KT 3250 9493 3214 9486
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
502 follow-up statements
213 WWUS54 KSHV 081620 SVSSHV Severe Weather Statement National Weather Service Shreveport LA 1120 AM CDT Tue Jun 8 2021 TXC183-203-365-401-081645- /O.CON.KSHV.SV.W.0167.000000T0000Z-210608T1645Z/ Harrison TX-Panola TX-Rusk TX-Gregg TX- 1120 AM CDT Tue Jun 8 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHWESTERN HARRISON...NORTHWESTERN PANOLA...NORTHEASTERN RUSK AND SOUTHEASTERN GREGG COUNTIES... At 1120 AM CDT, severe thunderstorms were located along a line extending from near Hallsville to near Pinehill, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Tatum, Beckville, Lakeport, Easton, Chapman, Chalk Hill, Church Hill, Fairplay and Stewart. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3242 9470 3243 9448 3214 9443 3213 9468 TIME...MOT...LOC 1620Z 269DEG 29KT 3254 9453 3216 9456 HAIL...<.75IN WIND...60MPH $$ 04
413
WWUS54 KSHV 081639
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1139 AM CDT Tue Jun 8 2021
TXC183-203-365-401-081649-
/O.EXP.KSHV.SV.W.0167.000000T0000Z-210608T1645Z/
Harrison TX-Panola TX-Rusk TX-Gregg TX-
1139 AM CDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARRISON...
NORTHWESTERN PANOLA...NORTHEASTERN RUSK AND SOUTHEASTERN GREGG
COUNTIES WILL EXPIRE AT 1145 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3242 9470 3243 9448 3214 9443 3213 9468
TIME...MOT...LOC 1639Z 268DEG 29KT 3254 9436 3216 9439
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:39 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 8, 9:39 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
939 AM CDT Tue Jun 8 2021
.UPDATE...
Sent a quick update to beef up pops areawide and based on high res
progs which suggest the intense line of convection just now
entering NE TX will move from west to east through our region
today. Also considerable flooding is ongoing across McCurtain
County, Oklahoma attm promoting the necessity of a Flash Flood
Emergency needing to be issued.
Lowered temperatures about a category as well given the abundant
blowoff from the convection to our west even through we should see
some recovery out west by late this afternoon.
Did not make any changes to the present Flash Flood Watch.
Update already sent...13.
&&
.PREV DISCUSSION... /issued 629 AM CDT Tue Jun 8 2021/
AVIATION...
Mix of flight categories from MVFR to VLIFR observed due to
fog/low cigs will gradually improve through late morning, with
most sites returning to VFR. Convection to continue to develop
again this morning, possibly affecting KTXK/KELD, with development
further swd possible by late this morning/early this aftn.
Convection to diminish across the srn half of the region with the
loss of daytime heating, but will continue to be possible across
the nrn half through the end of the pd.
/12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 73 91 74 / 80 20 20 10
MLU 87 72 89 74 / 60 30 50 20
DEQ 81 71 88 73 / 100 50 20 10
TXK 82 73 89 75 / 100 30 20 10
ELD 83 71 90 72 / 70 40 30 20
TYR 87 72 91 75 / 100 10 10 0
GGG 87 71 91 74 / 100 10 10 0
LFK 90 72 93 74 / 80 10 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...None.
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ077.
TX...Flash Flood Watch until 7 PM CDT this evening for TXZ096-097-
108>112.
&&
13/12Hazardous weather outlook, Jun 8, 4:03 AM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 403 AM CDT Tue Jun 8 2021 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-090915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Widespread shower and thunderstorms will continue today. Locally heavy rainfall will be possible with these storms, leading to additional flooding across the region. A Flash Flood Watch remains in effect through 7 PM this evening. In addition to the heavy rain, strong gusty winds will be possible, especially if storms are able to organized into clusters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 090915- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Widespread rain chances will continue today, which may lead to additional localized flash flooding concerns. Can't rule out strong gusty winds, especially if storms are able to organized into clusters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon.
In the hours before
Local storm report, Jun 8, 9:01 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM FLOOD WRIGHT CITY 34.07N 95.00W
06/08/2021 MCCURTAIN OK PUBLIC
HOME FLOODED ON 9TH STREET AND 9TH STREET IS
FLOODED.
&&Local storm report, Jun 8, 9:08 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD 1 NNW MILLERTON 33.99N 95.02W
06/08/2021 MCCURTAIN OK FIRE DEPT/RESCUE
ROAD FLOODED AND IMPASSABLE, PART WASH OUT.
&&
25Local storm report, Jun 8, 9:28 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLASH FLOOD 5 NNE HAWORTH 33.91N 94.61W
06/08/2021 MCCURTAIN OK FIRE DEPT/RESCUE
GOODWATER ROAD FLOODED.
&&
25Special weather statement, Jun 8, 9:59 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
959 AM CDT Tue Jun 8 2021
TXZ124-125-136-081545-
Upshur TX-Smith TX-Wood TX-
959 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHEASTERN WOOD AND
UPSHUR COUNTIES UNTIL 1045 AM CDT...
At 957 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quitman to Coffee City. Movement was east
at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tyler, Whitehouse, Gladewater, Gilmer, Lindale, Overton, Bullard,
Troup, Quitman, Big Sandy, Hawkins, Arp, Hainesville, Rosewood,
Hoard, West Mountain, Noonday, New Chapel Hill, Winona and Union
Grove.
LAT...LON 3230 9545 3236 9545 3238 9548 3283 9543
3294 9515 3290 9515 3290 9486 3256 9490
3254 9499 3214 9499 3213 9546 3215 9548
3220 9546 3223 9549
TIME...MOT...LOC 1457Z 251DEG 25KT 3278 9539 3212 9546
50Local storm report, Jun 8, 10:18 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TORNADO 4 WSW REKLAW 31.84N 95.05W
06/08/2021 CHEROKEE TX 911 CALL CENTER
TOUCHDOWN ALONG HWY 84 WEST OF REKLAW.
&&
ASLocal storm report, Jun 8, 10:50 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM FLASH FLOOD 9 NW MOUNT ENTERPRISE 32.00N 94.81W
06/08/2021 RUSK TX EMERGENCY MNGR
WATER RISING AND FLOODING SECTION OF HWY
225, 2 MILES NORTH OF LANEVILLE JUST NORTH
OF CR 4173D.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:29 AM CDT | Areal Flood Advisory | SHV | Red River | 2 hr |
| Jun 8, 5:13 AM CDT | River Flood Warning | SHV | Bowie, Red River | 52 hr |
| Jun 8, 5:33 AM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Jun 8, 5:37 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 14 hr |
| Jun 8, 9:31 AM CDT | Tornado Warning | SHV | Smith | 26 min |
| Jun 8, 9:52 AM CDT | Tornado Warning | SHV | Cherokee | 23 min |
| Jun 8, 9:59 AM CDT | Special Weather Statement | SHV | Smith, Upshur, Wood | 46 min |
| Jun 8, 10:12 AM CDT | Tornado Warning | SHV | Cherokee, Rusk | 33 min |
| Jun 8, 10:30 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk | 45 min |
| Jun 8, 10:43 AM CDT | Tornado Warning | SHV | Rusk | 32 min |
| Jun 8, 11:15 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, San Augustine, Shelby | 45 min |
| Jun 8, 11:43 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Shelby | 50 min |
| Jun 8, 12:05 PM CDT | Special Weather Statement | SHV | Sabine, Shelby | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.